MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80D305
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation as it was discarded.A definitive root cause is unable to be determined at this time but is likely related to the reported patient engaging in full weight bearing on the nail before adequate bone consolidation had occurred.A review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the nail fractured in-situ.The patient was reportedly engaging in full weight-bearing on the nail without bone consolidation strong enough to support normal gait movement.The patient claimed they felt a pop during movement and the nail was subsequently found to have a clean break through the center of the nail at the site of original osteotomy.The patient underwent a revision surgery; however, no further adverse impact to the patient was reported.No additional information is available.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
The unit was not returned to nuvasive for direct investigation.During evaluation of the provided x-ray, it was noted that the unit¿s housing tube has broken at the middle of the nail which confirms the reported failure.The work order has been reviewed and confirmed the device passed all inspections per the acceptance tests.The inspection data for the lot of housing tube was reviewed and confirms the parts met design specifications per the engineering drawings.Therefore the breakage was not determined to have been related to the manufacturing processes or material failure.Based on the provided information and the type of breakage observed, it is probable the nail broke due to stress generated from weight bearing activities.Device labeling: per the precice instructions for use, "the precice intramedullary limb lengthening nail cannot withstand the stresses of full weight bearing for tibia and femur applications.For humerus applications, patients should not bear any weight on the treated limb.Patients should utilize external support and/or restrict activities until consolidation occurs¿.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key15246143
Report Number3006179046-2022-00239
Device Sequence Number5758223
Product Code HSB
UDI-Device Identifier00812258020736
UDI-Public812258020736
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80D305
Device Lot Number0112402AAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale
Patient Weight105 KG